Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 169, NWS Shreveport, LA

May 9, 2016Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 10:43 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2016, 10:43 PM CDT (03:43 UTC)
Expired
May 9, 2016, 11:15 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:43 PM CDTTSTM WND DMG1 Ne Hooks, TXSEVERAL TREES SNAPPED OR UPROOTED ON THIS PROPERTY. ONE TREE FELL ON A PERGOLA AND OUTDOOR GARDEN.
May 9, 10:43 PM CDTTSTM WND DMG1 Ne Hooks, TXWIDESPREAD TREE DAMAGE OCCURRED EAST NORTHEAST OF HOOKS. AT THIS PROPERTY, SEVERAL TREES WERE UPROOTED, ALL POINTED TO THE SOUTH SOUTHEAST. ONE TREE LANDED ON A CORNER OF THE HOUSE.
May 9, 10:43 PM CDTHAIL 0.881 W Hooks, TXREPORTED AT I30 AND 594
May 9, 10:50 PM CDTTSTM WND DMGHooks, TXROOF TORN OFF HOME - FIRE DEPT REPORTING
May 9, 11:21 PM CDTTSTM WND DMGMaud, TXTREES DOWN ON FM 991
May 9, 11:21 PM CDTHAIL 1.75Maud, TXGOLF BALL REPORTED AT FM 3098 AND 1109 AND QUARTER SIZE REPORTED FM 991

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS54 KSHV 100343
SVRSHV
ARC081-TXC037-100415-
/O.NEW.KSHV.SV.W.0169.160510T0343Z-160510T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  CENTRAL BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1115 PM CDT

* AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE KALB...OR
  10 MILES WEST OF NEW BOSTON...MOVING EAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BOSTON...HOOKS...DE KALB...REDWATER...MAUD...DALBY SPRINGS...RED BANK
  AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHEASTERN TEXAS.

LAT...LON 3332 9471 3338 9473 3359 9462 3361 9449
      3371 9429 3327 9424
TIME...MOT...LOC 0342Z 265DEG 32KT 3342 9459 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:24 PM CDT, 19 minutes earlier.

Area forecast discussion, May 9, 10:24 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT MON MAY 9 2016

.DISCUSSION...
CLUSTER OF SUPERCELLS CONTINUES TO SLOWLY SHIFT EWD IN ASSOCIATION
WITH A VORT PIVOTING NEWD ACROSS SRN OK. ELSEWHERE ACROSS OUR
REGION...DRY-SLOTTING HAS SEEMED TO LIMIT ANY DEVELOPMENT S OF THE
I-30 CORRIDOR. HAVE DISCUSSED THIS WITH SPC AND HAVE DROPPED THE
TOR WATCH FOR ALL OF OUR LA PARISHES AND MOST /A FEW WERE LEFT IN/ OF
THE E TX COUNTIES S OF I-30. HAVE MADE ADJUSTMENTS TO POPS AS
WELL...BUT STILL LEAVING IN SOME SLIGHT CHANCE POPS FOR MUCH OF
THE REGION OVERNIGHT IN THE CASE THAT A FEW SHOWERS ARE GENERATED.
MIN TEMP FCST APPEARS REASONABLE...SO NOT EXPECTING ANY CHANGES
THERE. UPDATED PRODUCTS ALREADY OUT. /12/

&&

.PREV DISCUSSION... /ISSUED 730 PM CDT MON MAY 9 2016/

DISCUSSION...
UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE
OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST
IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER
S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW
HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM
MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE.
HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE
AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/

PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/

AVIATION...
A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS
CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z.
MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH
10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE.
OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15
KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE
FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  70  84 /  20  20  10  20
MLU  69  86  68  85 /  20  20  10  20
DEQ  66  84  66  82 /  50  20  10  30
TXK  68  86  68  84 /  70  20  10  30
ELD  68  85  66  83 /  40  20  10  20
TYR  70  87  70  84 /  20  10  10  30
GGG  70  87  68  83 /  20  20  10  30
LFK  71  87  70  86 /  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, May 9, 10:28 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 PM CDT MON MAY 9 2016

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-110330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1028 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TONIGHT...

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT.
LARGE HAIL...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY
THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN
PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND
STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
110330-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1028 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY
THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN
PLAINS.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, May 9, 10:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 NW DE KALB            33.52N  94.63W
05/09/2016  E1.75 INCH       BOWIE              TX   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL REPORTED AT US HWY 259 AND US HWY
            82

&&

EVENT NUMBER SHV1600536

25
Local storm report, May 9, 10:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             ANNONA                  33.58N  94.91W
05/09/2016  E1.25 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1600537

25
Local storm report, May 9, 10:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     FLASH FLOOD      1 N DETROIT             33.68N  95.27W
05/09/2016                   RED RIVER          TX   LAW ENFORCEMENT

            FLOODING AND ROAD CLOSED AT FM 3281 NORTH OF DETROIT

&&

EVENT NUMBER SHV1600538

25
Local storm report, May 9, 10:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      CLARKSVILLE             33.61N  95.06W
05/09/2016                   RED RIVER          TX   TRAINED SPOTTER

            STREET FLOODING OVER SIDEWALKS ON MAIN STREET DOWNTOWN

&&

EVENT NUMBER SHV1600539

25
Local storm report, May 9, 10:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             DE KALB                 33.51N  94.62W
05/09/2016  E0.88 INCH       BOWIE              TX   AMATEUR RADIO

&&

EVENT NUMBER SHV1600540

25
Local storm report, May 9, 10:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND GST     DE KALB                 33.51N  94.62W
05/09/2016  E60 MPH          BOWIE              TX   AMATEUR RADIO

&&

EVENT NUMBER SHV1600541

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:59 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 9, 8:00 PM CDTTornado WarningSHVRed River45 min
May 9, 8:33 PM CDTSevere Thunderstorm WarningSHVRed River57 min
May 9, 8:37 PM CDTAreal Flood AdvisorySHVBowie, Red River3 hr
May 9, 8:43 PM CDTTornado WarningSHVRed River47 min
May 9, 8:49 PM CDTSevere Thunderstorm WarningSHVBowie, Red River56 min
May 9, 8:52 PM CDTTornado WarningSHVBowie, Red River53 min
May 9, 8:57 PM CDTTornado WarningSHVRed River48 min
May 9, 9:26 PM CDTFlash Flood WarningSHVBowie, Red River3 hr
May 9, 9:30 PM CDTTornado WarningSHVBowie45 min
May 9, 9:49 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Red River56 min
May 9, 10:30 PM CDTTornado WarningSHVBowie45 min
May 9, 10:37 PM CDTSevere Thunderstorm WarningSHVBowie, Cass53 min
May 9, 11:30 PM CDTSevere Thunderstorm WarningSHVBowie, Cass30 min
May 9, 9:03 PM CDTSpecial Weather StatementSHVHoward, Sevier42 min
May 9, 9:09 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier36 min
May 9, 9:38 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier52 min
May 9, 11:27 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada63 min
May 10, 12:27 AM CDTAreal Flood AdvisorySHVColumbia, Lafayette, Miller4 hr
May 10, 12:29 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Union61 min
May 10, 1:35 AM CDTSpecial Weather StatementSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.